Thunderstorm Wind, Marion
- When
- June 13, 4:20 PM CST
- Where
- Marion County, 0.69 mi N of Bear Creek
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.280, -87.700
Powerlines were reported down along Virginia Avenue.
On Thursday, June 13, a weak front pushed through Central Alabama. Mean moisture content ahead of the front was low and low level convergence along the front was weak.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
On Thursday, June 13, a weak front pushed through Central Alabama. Mean moisture content ahead of the front was low and low level convergence along the front was weak. This resulted in only a broken line of thunderstorms. Instability was great enough that these storms produced wind damage across portions of north Central Alabama.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 13, 2:09 PM CST, 2 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 309 PM CDT THU JUN 13 2013 .DISCUSSION... WAITING TO SEE THUNDERSTORM DEVELOP CLOSER TO OUR CWA THIS AFTERNOON. SOME THUNDERSTORM DEVELOP IS NOW OCCURRING OVER SOUTH CENTRAL TENNESSEE AND INTO NORTHERN ALABAMA AHEAD OF A COOL FRONT THAT WILL CONTINUE TO SLIDE SOUTHWARD THROUGH THE EVENING. INSTABILITY REMAINS HIGH OVER THE AREA THIS AFTERNOON AND EVENING BUT WE NEED A BETTER TRIGGER MECHANISM TO GET THINGS GOING. THERE ARE STILL SOME LIMITING FACTORS IN PLACE THAT COULD HINDER MORE IN THE WAY OF WIDESPREAD SEVERE STORMS. THE AMOUNT OF MEAN MOISTURE THROUGHOUT THE ENTIRE SOUNDING PROFILE IS LACKING. THEREFORE TEND TO THINK THERE WILL BE MORE OF A SCATTERED BROKEN LINE THAN ONE SOLID LINE OF STORMS. THERE IS ALSO ONLY WEAK CONVERGENCE ALONG THE FRONT AS IT COMES THROUGH. SOME OF THE HIGH RESOLUTION MODELS ARE ALSO BACKING OFF A LITTLE WITH RESPECT TO WIDESPREAD COVERAGE...SOME ARE NOT. POPS WILL BE ADJUSTED TO BETTER FIT THE LATEST RADAR TRENDS AND GUIDANCE. EVEN THOUGH THERE ARE SOME LIMITING FACTORS...ANY STORMS THAT DEVELOP WILL STILL HAVE THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. AS THE WEATHER MOVES THROUGH THE STATE TONIGHT...SLIGHTLY DRIER AND COOLER AIR WILL PUSH IN FROM THE NORTH WITH MORE COMFORTABLE TEMPERATURES THROUGH THE WEEKEND. RAIN CHANCES INCREASE NEXT WEEK AS ANOTHER COOL FRONT SLIDES INTO THE STATE AND STALLS. TEMPERATURES NEXT WEEK LOOK VERY NORMAL WITH HIGHS CLOSE TO 90 AND LOWS CLOSE TO 70. 88 && .AVIATION... 18Z TAF DISCUSSION. NO MAJOR CHANGES MADE TO THE ONGOING AVIATION FORECAST. STORMS HAVE NOW BEGUN TO DEVELOP AHEAD OF THE COLD FRONT ACROSS TN AND WILL PUSH SOUTHWARD THRU THE DAY. WITH THE STORMS STILL NORTH OF THE STATE AND IN THE DEVELOPMENT STAGE...WILL NOT MAKE ANY ADJUSTMENTS TO TSRA TIMING UNTIL THEY AT LEAST ENTER NORTH AL WHEN A BETTER MOTION/SPEED CAN BE ATTAINED. LOOK FOR TS TO AFFECT MOST...IF NOT ALL...TERMINALS AT SOME POINT DURING THE LATE AFTN AND EVNG. STRONG WINDS AND HAIL MAY ACCOMPANY SOME STORMS...WHILE BRIEF HEAVY RAINFALL AND FREQUENT CLOUD-TO-GROUND LIGHTNING WILL BE MORE PREVALENT. ACTIVITY WILL COME TO AN END FROM NORTH TO SOUTH AS THE FRONT PASSES THRU. CIGS SHOULD REMAIN VFR THRU THE PERIOD...WITH REDUCED VIS WITHIN TSTORMS. WINDS WILL BE OUT OF THE WEST PRIOR TO FRONTAL PASSAGE...WITH WINDS SHIFTING TO THE NW AFTERWARD. SPEEDS OF 10-15 KTS WITH HIGHER GUSTS WILL BE COMMON AT EACH TERMINAL UNTIL THE STORMS/FRONT PASS THRU. PATCHY FOG MAY BE POSSIBLE OVERNIGHT IF WINDS BECOME LIGHT ENOUGH. 19 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 86 62 90 65 / 20 0 0 0 0 ANNISTON 68 88 63 90 67 / 30 0 0 0 0 BIRMINGHAM 68 88 66 91 69 / 20 0 0 0 0 TUSCALOOSA 70 90 66 93 70 / 30 0 0 0 0 CALERA 70 89 66 91 69 / 30 0 0 0 0 AUBURN 72 87 68 90 68 / 60 0 0 0 0 MONTGOMERY 74 92 67 94 70 / 60 0 0 0 0 TROY 74 91 68 92 69 / 60 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: BIBB...FAYETTE...GREENE...HALE...JEFFERSON...LAMAR... MARENGO...MARION...PERRY...PICKENS...SHELBY...SUMTER... TUSCALOOSA...WALKER...WINSTON. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 455 PM CDT THU JUN 13 2013 ALZ011>015-017>050-142200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 455 PM CDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. HOT AND HUMID CONDITIONS WILL CONTINUE THIS AFTERNOON SOUTH OF A COLD FRONT. HEAT INDEX VALUES WILL BE AROUND 105 DEGREES GENERALLY WEST OF INTERSTATE 65. SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA THROUGH THE EVENING AS A COLD FRONT MOVES SOUTHWARD ACROSS THE AREA. THE THREATS INCLUDE DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. THIS SEVERE THREAT IS EXPECTED TO CONTINUE TO PUSH SOUTHWARD ACROSS THE AREA THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON AND EVENING. 08
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
442 PM CDT THU JUN 13 2013
ALZ011-014-132230-
MARION AL-WINSTON AL-
442 PM CDT THU JUN 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR WINSTON AND EASTERN MARION
COUNTIES UNTIL 530 PM CDT...
AT 440 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF HARTSELLE
TO 6 MILES SOUTHEAST OF MOULTON TO 10 MILES NORTH OF ASHRIDGE TO 9
MILES NORTHWEST OF HALEYVILLE...AND MOVING SOUTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HALEYVILLE...
LYNN...
ARLEY...
BRINN...
BRUSHY LAKE...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3430 8711 3399 8711 3401 8793 3432 8792
TIME...MOT...LOC 2142Z 326DEG 29KT 3444 8707 3439 8723
3436 8743 3435 8768
MASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
513 PM CDT THU JUN 13 2013
ALZ020-132245-
CHEROKEE AL-
513 PM CDT THU JUN 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHEROKEE COUNTY UNTIL
545 PM CDT...
AT 509 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR VALLEY HEAD...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LITTLE RIVER CANYON NATIONAL PRESERVE...
CHESTERFIELD...
NEW MOON...
BROOMTOWN...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3451 8550 3435 8547 3432 8547 3437 8564
3444 8559 3449 8558 3453 8552
TIME...MOT...LOC 2213Z 305DEG 34KT 3455 8556
MAThe Columbus AFB radar (KGWX), 72 km away, was scanning. The volume nearest the first event began at 22:20 UTC.
6 thunderstorm wind, 1 hail. Local standard time, as filed.
Powerlines were reported down along Virginia Avenue.
A tree was uprooted near Dime Road and Highway 13.
A large tree was uprooted, blocking the road on Alabama Highway 269 at the junction of Little River Trail.
A tree was uprooted and powerlines were reported down.
A large tree was uprooted on the west side of Roanoke on Highway 22.
A large tree was uprooted at Highway 22 and County Road 30.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2013Every state in 2013This day in weather historyWarnings in Alabama, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 463453, 463454, 463455, 463456, 463457, 463458, 463459.